MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the femoral artery.The target lesion was located in the mildly calcified subclavian vein.A 12.0 x 60, 135cm mustang balloon catheter was advanced for dilation.However, it was noted that the balloon ruptured at nominal atmospheric pressure.The procedure was completed with a 12x80 mustang balloon catheter.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.:device was returned for analysis.Blood was identified in the balloon which is indicative of a device leak.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.No tears or holes were visible in the balloon.The device was attached to an encore inflation device and positive pressure was applied, however the balloon did not inflate.The device was soaked in the waterbath at 37 degrees celsius to soften hardened medium or blood that may have been present in the device.The device was removed from the bath and was attached to an encore inflation device and positive pressure was applied.A pinhole leak was identified mid balloon.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.The rated burst pressure for this device is 24 atmospheres as per the print on the hub.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9462294
Report Number2134265-2019-15717
Device Sequence Number3104030
Product Code FGE
UDI-Device Identifier08714729795018
UDI-Public08714729795018
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022873391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight58